Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 14, 2011, 12:58 PM PST for Harney County, Malheur County, Oregon. It took effect at Feb 15, 2011, 10:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 12:58 PM PST (20:58 UTC)
- In effect from
- Feb 15, 2011, 10:00 AM PST
- Expired
- Feb 15, 2011, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS75 KBOI 142058 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 158 PM MST MON FEB 14 2011 ORZ061-063-150600- /O.NEW.KBOI.WI.Y.0004.110215T1800Z-110216T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 158 PM MST MON FEB 14 2011 /1258 PM PST MON FEB 14 2011/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/ TUESDAY FOR THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES. THESE WINDS WILL BE EVEN STRONGER THAN WINDS TODAY. WINDS WILL DIMINISH TONIGHT...THEN INCREASE RAPIDLY TUESDAY MORNING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...10 AM PST TO 4 PM PST TUESDAY. * IMPACTS...TRAVEL HAZARD ON U.S HIGHWAY 95 IN SOUTHERN MALHEUR COUNTY AND ON OREGON STATE HIGHWAY 78 IN SOUTHERN MALHEUR COUNTY AND CENTRAL HARNEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
589 WWUS75 KBOI 150403 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 903 PM MST MON FEB 14 2011 ORZ061-063-151300- /O.CON.KBOI.WI.Y.0004.110215T1800Z-110216T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 903 PM MST MON FEB 14 2011 /803 PM PST MON FEB 14 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/ TUESDAY FOR THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES. THESE WINDS WILL BE EVEN STRONGER THAN THOSE EXPERIENCED MONDAY AFTERNOON AND EVENING. LIGHT TO MODERATE WINDS OVERNIGHT WILL INCREASE RAPIDLY TUESDAY MORNING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...10 AM PST TO 4 PM PST TUESDAY. * IMPACTS...TRAVEL HAZARD ON U.S HIGHWAY 95 IN SOUTHERN MALHEUR COUNTY AND ON OREGON STATE HIGHWAY 78 IN SOUTHERN MALHEUR COUNTY AND CENTRAL HARNEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
688 WWUS75 KBOI 151034 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 334 AM MST TUE FEB 15 2011 ORZ061-063-160000- /O.CON.KBOI.WI.Y.0004.110215T1800Z-110216T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 334 AM MST TUE FEB 15 2011 /234 AM PST TUE FEB 15 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ THIS AFTERNOON. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...10 AM PST TO 4 PM PST TODAY. * IMPACTS...TRAVEL HAZARD ON U.S HIGHWAY 95 IN SOUTHERN MALHEUR COUNTY AND ON OREGON STATE HIGHWAY 78 IN SOUTHERN MALHEUR COUNTY AND CENTRAL HARNEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
475 WWUS75 KBOI 152357 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 457 PM MST TUE FEB 15 2011 ORZ061-063-160100- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-110216T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 457 PM MST TUE FEB 15 2011 /357 PM PST TUE FEB 15 2011/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /4 PM PST/ THIS AFTERNOON... THE WIND ADVISORY THAT HAS BEEN IN EFFECT FOR HARNEY AND MALHEUR COUNTIES WILL EXPIRE AT 5 PM MST /4 PM PST/ THIS AFTERNOON. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN LOWER ELEVATIONS AND THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 28
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 14, 8:16 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 14, 8:16 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
916 AM MST MON FEB 14 2011
.DISCUSSION...12Z BOI RAOB WAS VERY WARM AND DRY FOR MID FEBRUARY...
LOOKS MORE LIKE A MAY SOUNDING. IT SHOWED 10C /50F/ AT 12Z ABOVE
THE SHALLOW SURFACE INVERSION. SPOTTER IN THE BOISE FOOTHILLS
REPORTED 51F AT 730 AM MST. MOS TEMPS HAVE HAD A STRONG COLD BIAS
RECENTLY...OUR FORECAST HAS ADJUSTED FOR IT. OF MORE SIGNIFICANCE
IS THE INCREASING WIND FORECAST FOR OREGON ZONES TODAY SPREADING INTO
SOUTHWEST IDAHO ZONES TUESDAY. WIND IS PROGGED TO INCREASE AT ALL
LEVELS AS THE PRESSURE GRADIENT TIGHTENS BETWEEN DEPARTING UPPER
RIDGE AND INCOMING UPPER TROUGH. WILL CONTINUE CURRENT WIND ADVISORY
AS LISTED BELOW. WINDS AT HIGHER RIDGE TOPS SUCH AS THE TOP OF
STEENS MOUNTAIN COULD REACH 75 MPH BOTH TODAY AND TUESDAY. AFTER
THE WIND DECREASES LATE TUESDAY/TUESDAY NIGHT THE COLD AIR WITH THE
INCOMING TROUGH WILL BEGIN TO MAKE ITSELF FELT. ON THE LARGEST SCALE
OUR LONG WAVE RIDGE...WHICH WAS ALONG OR JUST OFF THE WEST COAST
MOST OF THE LAST SEVERAL WEEKS...HAS SHIFTED EAST AND WILL MOVE
ACROSS THE CONTINENT...WHILE A LONG WAVE TROUGH TAKES ITS PLACE OVER
WRN NORTH AMERICA. COLD AIR STARTING WEDNESDAY WILL PROBABLY STAY
WITH US FOR AT LEAST ANOTHER WEEK.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE TODAY WITH AREAS OF HIGH
AND MID LEVEL CEILINGS. ISOLATED MVFR SHOWERS WILL DEVELOP THIS
AFTERNOON IN THE KBKE AND KMYL AREAS. AFTER 00Z PRECIPITATION WILL
BECOME MORE WIDESPREAD IN THOSE AREAS. BY 06Z LOOK FOR MVFR
CONDITIONS IN SNOW SHOWERS IN THE WEST CENTRAL IDAHO AND BOISE
MOUNTAINS. SOUTHERLY SURFACE WINDS WILL INCREASE TO 15-25 KTS AFTER
18Z...GUSTING OVER 40 KTS ACROSS HIGHER TERRAIN OF SOUTHEAST OREGON.
WINDS ALOFT WILL BE SOUTHWEST UP TO 50 KTS AT 12K FEET MSL.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...THE UPPER RIDGE WHICH HAS
DOMINATED THE REGION FOR SEVERAL DAYS IS FINALLY STARTING TO MOVE
EAST. WEST OF THE RIDGE AXIS IS A WARM AND DRY SOUTHWEST FLOW OF AIR
SPREADING INTO THE FORECAST AREA. THUS...WE ARE LOOKING AT ONE MORE
VERY MILD DAY WITH TEMPERATURES AGAIN APPROACHING RECORD HIGHS IN
SOME LOCATIONS. EXPECTING DRY WEATHER TODAY FOR THE MOST PART BUT
LIMITED MOISTURE FROM THE FIRST PACIFIC SHORT WAVE WILL WORK INTO
NORTHEAST OREGON LATE THIS AFTERNOON. HAVE LEFT LIMITED POPS IN THIS
AREA. THE MAIN STORY AND IMPACT FOR THE NEXT TWO DAYS IS INCREASING
WINDS ESPECIALLY OVER SOUTHEAST OREGON AND AREAS SOUTH OF THE SNAKE
RIVER IN IDAHO TONIGHT AND TUESDAY. A STRONG UPPER JET MOVES OVER
THIS AREA AHEAD OF THE FIRST SHORT WAVE IN A WELL MIXED AND DRY AIR
MASS. THIS IS A GOOD SIGNATURE FOR WIND ADVISORY CRITERIA SPEEDS
ACROSS THE HIGH PLATEAU OF SOUTHEAST OREGON. HAVE CONTINUED THE WIND
ADVISORY ISSUED PREVIOUSLY. ANOTHER VERY WINDY DAY IS ANTICIPATED
TUESDAY IN THIS SAME REGION AND SPREADING INTO SOUTHWEST IDAHO AS
WELL...BUT RATHER THAN CONFUSE THE SITUATION WITH TWO WIND HIGHLIGHT
PRODUCTS OUT...WE HAVE OPTED TO CANCEL THE HIGH WIND WATCH FOR
TUESDAY WHILE HIGHLIGHTING WINDY CONDITIONS IN THE GRIDS AND
FORECAST WORDING. THAT SAID...THERE IS A POSSIBILITY OF A SECOND
WIND ADVISORY AFTER THE FIRST ONE FINISHES. WITH THE LEAD SHORT WAVE
COMING IN ON TUESDAY...POPS WILL INCREASE OVER THE ENTIRE FORECAST
AREA AND TEMPERATURES WILL FINALLY START TO COOL. THE MAIN PATTERN
CHANGE WAITS UNTIL WEDNESDAY HOWEVER AS THE WEST COAST LONG WAVE
TROUGH MOVES INLAND FROM THE COAST.
LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...THE UPPER LEVEL TROUGH
FOLLOWING THE FRONT WILL SETTLE OVER THE PACIFIC COAST STATES
WEDNESDAY NIGHT AND REMAIN ANCHORED AS A LONGWAVE TROUGH OVER THE
WESTERN U.S. AT LEAST THROUGH SUNDAY. THE BEST CHANCE OF
PRECIPITATION WILL BE WEDNESDAY AND WEDNESDAY NIGHT ASSOCIATED WITH
THE COLD FRONT AND TROUGH DYNAMICS. THE TREASURE VALLEY WILL
INITIALLY BE RAIN SHADOW BY THE OWYHEE MOUNTAINS WITH STRONG 700 MB
SOUTHWEST FLOW UNTIL THE FRONT REACHES THE AREA. PRECIPITATION WILL
REMAIN AS RAIN WEDNESDAY IN THE VALLEY UNTIL THE FRONT PASSAGE
WEDNESDAY AFTERNOON. NOT EXPECTED ANY ACCUMULATING SNOW BEHIND THE
FRONT AS MOST OF THE PRECIP WILL BE AHEAD AND ALONG THE FRONT.
ADDITIONAL DISTURBANCES MOVING INTO THE TROUGH FROM THE NORTHWEST
WILL CONTINUE THE CHANCE OF RAIN AND SNOW SHOWERS THURSDAY THROUGH
THE WEEKEND. MODELS HAVE BEEN CONSISTENT IN SHOWING SEVERAL
SHORTWAVES MOVING AROUND THE TROUGH THOUGH...THE TIMING AND LOCATION
OF THESE WAVES REMAINS INCONSISTENT FROM RUN TO RUN. FOR NOW...BELOW
NORMAL TEMPERATURES AND CLIMO POPS INTO THE WEEKEND.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...WIND ADVISORY FROM 1 PM MST /NOON PST/ TO 7 PM MST /6 PM
PST/ TODAY ORZ061-063.
&&
WEATHER.GOV/BOISE
DISCUSSION...LC
AVIATION.....JT
PREV SHORT TERM...GS
PREV LONG TERM....JDS/DD
AVIATION.....JDSHazardous weather outlook, Feb 14, 3:52 AM PST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 452 AM MST MON FEB 14 2011 ORZ061-063-151200- HARNEY COUNTY-MALHEUR COUNTY- 452 AM MST MON FEB 14 2011 /352 AM PST MON FEB 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS AFTERNOON TO 7 PM MST /6 PM PST/ THIS EVENING FOR HARNEY AND MALHEUR COUNTIES IN OREGON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH ESTABLISHED PROCEDURES. IDZ011>016-028>030-033-ORZ062-064-151200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-BAKER COUNTY-LOWER TREASURE VALLEY OR- 452 AM MST MON FEB 14 2011 /352 AM PST MON FEB 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.